Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 2, 2010, 2:08 PM EDT for Saint Lucie County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 2:08 PM EDT (18:08 UTC)
- Expired
- Jun 2, 2010, 2:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
874
WUUS52 KMLB 021808
SVRMLB
FLC111-021900-
/O.NEW.KMLB.SV.W.0028.100602T1808Z-100602T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ST. LUCIE COUNTY IN FLORIDA
* UNTIL 300 PM EDT.
* AT 201 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FORT PIERCE...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
INDIAN RIVER ESTATES...SAINT LUCIE NUCLEAR PLANT AND WALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT TO EXCESSIVE
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2727 8021 2729 8023 2733 8024 2734 8026
2732 8026 2727 8023 2726 8031 2743 8037
2749 8029 2744 8028 2740 8025 2739 8025
2732 8021 2727 8020
TIME...MOT...LOC 1807Z 303DEG 9KT 2742 8028
$$1 follow-up statement
091
WWUS52 KMLB 021845
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EDT WED JUN 2 2010
FLC111-021852-
/O.CAN.KMLB.SV.W.0028.000000T0000Z-100602T1900Z/
ST. LUCIE-
245 PM EDT WED JUN 2 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LUCIE COUNTY
IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2727 8021 2729 8023 2733 8024 2734 8026
2732 8026 2727 8023 2726 8031 2743 8037
2749 8029 2744 8028 2740 8025 2739 8025
2732 8021 2727 8020
TIME...MOT...LOC 1845Z 303DEG 9KT 2737 8020
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:26 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 2, 9:26 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 926 AM EDT WED JUN 2 2010 .DISCUSSION... SIMILAR SETUP TO TUESDAY FOR TODAY AS BROAD UPPER TROUGHING REMAINS ACROSS THE SOUTHEAST WITH MID/UPPER IMPULSES RIDING EWD ACROSS THE REGION PROMOTING OVERALL INSTABILITY. ATMOSPHERE REMAINS RELATIVELY MOIST WITH MORNING SOUNDING PWATS COMING IN AT 1.8" AND 1.6" AT KXMR AND KTBW RESPECTIVELY. SLIGHTLY MORE MOISTURE WILL LIKELY MEAN EARLIER INITIATION ALONG EAST COAST SEABREEZE...ESPECIALLY FOR SOUTHERN BREVARD AND THE TREASURE COAST. SOUTH-SOUTHWEST FLOW INTO THE MID LEVELS WILL DELAY THE INWARD PROGRESSION OF THE EAST COAST SEABREEZE...ESPECIALLY ALONG THE VOLUSIA COUNTY COAST INTO MID AFTERNOON. LIFT PROVIDED BY INLAND PROGRESSION OF SEA BREEZE BOUNDARY WILL SERVE AS AN AFTERNOON MECHANISM FOR DEVELOPMENT OF DEEP CONVECTION WITH ADDITIONAL SFC BOUNDARIES PROMOTING DEVELOPMENT OF STORMS INTO THE EVENING AS THEY DRIFT TOWARD THE EAST COAST. STRONGER STORMS THIS AFTERNOON WILL BE POSSIBLE ALONG ANY BOUNDARY COLLISIONS WITH WIND GUSTS UP TO 50MPH...FREQUENT LIGHTNING AND SMALL HAIL. EARLY EVENING SEABREEZE COLLISION EXPECTED AGAIN JUST EAST OF THE ORLANDO METRO IN THE ST JOHNS RIVER BASIN. SCT SHOWERS AND STORMS WILL PERSIST LATE EVENING TIL AROUND 11 PM MAINLY OVER THE SPACE AND TREASURE COAST WITH ISOLD COVERAGE ELSEWHERE. BECOMING ISOLATED LATE AS ACTIVITY TRANSITIONS OVER THE MARINE AREA. && .AVIATION... ISOLD SHRA/TSRA DEVELOPING AFTER 14Z SOUTH AND EAST OF KOBE-KMLB. SCT TSRA EXPECTED AFTER 20Z THROUGHOUT AREA. TEMPO IFR/MVFR CONDS INVOF OF ANY STORMS THROUGH 02Z. SCT TSRA CONTINUING OVER ATLC WATERS AFTER 02Z. A FEW STORMS MAY BECOME STRONG WITH LOCALLY HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 35 KTS. && .MARINE... S-SW WINDS WILL BECOME ONSHORE AT THE IMMEDIATE COAST EARLY THIS AFTERNOON. SEAS AROUND 2-3 FT AND SLIGHTLY HIGHER WELL OFFSHORE. HIGHER WINDS EARLY AFTERNOON NEAR THE COAST WITH SEA BREEZE DEVELOPMENT. MARINERS OVER LARGE LAKES...THE INTRACOASTAL WATERS AND THE OPEN ATLANTIC WATERS NEAR THE COAST SHOULD MONITOR DEVELOPING STORMS OVER THE MAINLAND NEAR THE COAST AS THEY WILL ONCE AGAIN SHOW A TENDENCY TO MOVE TOWARD THE MARINE AREA. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && MOSES
Hazardous weather outlook, Jun 2, 4:50 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 450 AM EDT WED JUN 2 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 450 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS WILL DEVELOP DURING THE EARLY AFTERNOON ACROSS EAST CENTRAL FLORIDA AND MOVE NORTHEAST. THE CONTINUED PRESENCE OF MODERATE SOUTHWEST WINDS IN THE MIDDLE ATMOSPHERE WILL FAVOR THE EASTERN SIDE OF THE PENINSULA AND THE ATLANTIC COAST FOR DEVELOPMENT AND MOVEMENT OF LIGHTNING STORMS BY MID AFTERNOON ALONG WITH THE INLAND MOVEMENT OF AN EAST COAST SEA BREEZE BOUNDARY. A MERGER OF EAST AND WEST COAST SEA BREEZE BOUNDARIES LATE THIS AFTERNOON COULD LEAD TO THE DEVELOPMENT OF STRONG STORMS. THE PRIMARY HAZARDS WILL BE THE POSSIBILITY OF FREQUENT LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL. ...FLOOD IMPACT... SOME STORMS WILL BE CAPABLE OF PRODUCING TWO TO LOCALLY THREE INCHES OF RAIN IN A RELATIVELY SHORT PERIOD LATE THIS AFTERNOON AND THIS EVENING. THE POTENTIAL FOR HEAVY RAIN WILL BE HIGHER MAINLY SOUTH OF THE INTERSTATE FOUR CORRIDOR. STANDING WATER ON ROADWAYS AND LOW SPOTS WILL MAKE DRIVING HAZARDOUS. SLOW DOWN ON SLICK ROADWAYS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS OVER THE MAINLAND WILL MOVE EAST TOWARD THE INTRACOASTAL WATERS AND THE NEAR SHORE ATLANTIC WATERS. BOATERS VENTURING OUT OVER LAKES...THE INTRACOASTAL WATERS AND ATLANTIC WATERS SHOULD KEEP AN EYE TO THE WEST FOR THE POSSIBILITY OF LIGHTNING STORM DEVELOPMENT OVER YOUR AREA...OR OVER THE MAINLAND MOVING TOWARD THE COAST. BE PREPARED TO MOVE TO A SHELTERED LOCATION SHOULD LIGHTNING STORMS THREATEN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED AFTERNOON AND EARLY EVENING STORMS ARE EXPECTED THROUGH THE REST OF THE WEEK. STORMS ARE FORECAST TO MOVE EAST FROM THE MAINLAND FOR THE NEXT SEVERAL DAYS PRESENTING SPECIFIC MARINE THREATS FOR BOATERS OVER THE OPEN WATERS IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST
In the hours before
Special weather statement, Jun 2, 1:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT WED JUN 2 2010
FLZ059-021815-
ST. LUCIE-
125 PM EDT WED JUN 2 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHEASTERN ST. LUCIE COUNTY...
* UNTIL 215 PM EDT.
AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SAINT LUCIE
AIRPORT...MOVING EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...QUEENS COVE AND SAINT LUCIE VILLAGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2739 8027 2743 8029 2744 8031 2738 8029
2736 8040 2753 8045 2756 8039 2755 8035
2756 8032 2750 8030 2750 8029 2745 8028
2739 8025
TIME...MOT...LOC 1726Z 261DEG 4KT 2749 8035The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:25 PM EDT | Special Weather Statement | MLB | Saint Lucie | 50 min |
| Jun 2, 1:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Jun 2, 1:37 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 38 min |
| Jun 2, 2:19 PM EDT | Special Marine Warning | MLB | 74 min | |
| Jun 2, 2:51 PM EDT | Special Marine Warning | MLB | 49 min | |
| Jun 2, 3:46 PM EDT | Special Weather Statement | MLB | Martin | 44 min |
| Jun 2, 5:39 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jun 2, 7:41 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 64 min |
| Jun 2, 7:50 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.